MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72290143
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure,the screw was broken when the device was used usual.A backup device was available to complete the procedure with no significant delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found: - do not implant the anchor in poor quality bone or where bone quantity is limited.Incomplete insertion or poor bone quality may result in implant pullout.- failure to distribute proper tension through both suture ends may result in inadequate suture lock and potential failure.- do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.Do not deploy a bent or damaged implant.A review of product print/specifications found that there were no abnormalities observed.Visual inspection of the instrument shows no manufacturing abnormalities.The implant was broken/detached and the device was returned with three(3) of the parts of the distal end in a separate plastic pouch.No sutures were returned with the instrument.The returned device is intended for single use and could not be functional tested.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) excessive force (2) misalignment of implant or inserter during and after insertion (3) bone quality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10250935
Report Number3006524618-2020-00457
Device Sequence Number2780077
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Model Number72290143
Device Catalogue Number72290143
Device Lot Number2037813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;